MAUDE Adverse Event Report: BIOMET MICROFIXATION "1.5MM" SYSTEM TWIST DRILL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION "1.5MM" SYSTEM TWIST DRILL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number 01-6951
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).E1: full establishment address - (b)(6).G2: foreign - the event occurred in japan.H6: proposed annex g code - mechanical (g04) - drill.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the drill fractured during a procedure.The fractured drill tip was recovered from the patient, and an alternate device was used to complete the surgery.No complications, injuries, or surgical interventions were required, and no foreign bodies were retained due to this malfunction.Attempts have been made, and no further information has been provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h4, h6, h11.No product was returned.A visual inspection was conducted on the customer provided picture.The picture shows signs of attempted use including marking and scratching on the drill surface.Further inspection shows the drill has fractured near where the fluted portion of the drill meets the drill base.The complaint is confirmed.A determination cannot be made as to what caused the drill to fracture.Review of the certs identified no deviations or anomalies during manufacturing.A supplier dhr review was not conducted as material cert confirms that the material and hardness of the instrument meet specification requested as certs shows.A definitive root cause cannot be determined.The reported event is confirmed, based on provided photos.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
"1.5MM" SYSTEM TWIST DRILL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21905928
Report Number0001032347-2025-00196
Device Sequence Number8623141
Product Code HBE
UDI-Device Identifier00841036012229
UDI-Public(01)00841036012229(10)354806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01-6951
Device Lot Number354806
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown